Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 8:59 AM CDT for Fisher County, Nolan County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 8:59 AM CDT (13:59 UTC)
- Expired
- May 11, 2011, 9:45 AM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 112 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS54 KSJT 111359
SVRSJT
TXC151-353-111445-
/O.NEW.KSJT.SV.W.0085.110511T1359Z-110511T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
859 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FISHER COUNTY IN NORTHWEST TEXAS...
NORTHERN NOLAN COUNTY IN NORTHWEST TEXAS...
* UNTIL 945 AM CDT
* AT 854 AM CDT...A SEVERE THUNDERSTORM WAS 2 MILES NORTHEAST OF
CHAMPION...OR 6 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 40
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SWEETWATER...GANNON...LAKE SWEETWATER AND CAPITOLA BY 910 AM CDT...
BUSBY BY 915 AM CDT...
LONGWORTH BY 920 AM CDT...
SYLVESTER BY 925 AM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 227 AND 253.
LAT...LON 3295 10027 3237 10017 3220 10065 3229 10068
3252 10067
TIME...MOT...LOC 1359Z 230DEG 47KT 3243 10054
$$
JOHNSON3 follow-up statements
160 WWUS54 KSJT 111417 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 917 AM CDT WED MAY 11 2011 TXC151-353-111445- /O.CON.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/ FISHER TX-NOLAN TX- 917 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTHERN NOLAN AND EASTERN FISHER COUNTIES... AT 912 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF SWEETWATER...MOVING NORTHEAST AT 40 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... THE SEVERE THUNDERSTORM WILL BE NEAR... SYLVESTER BY 925 AM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 232 AND 253. LAT...LON 3256 10059 3295 10027 3237 10017 3226 10049 TIME...MOT...LOC 1417Z 230DEG 47KT 3258 10032 $$ JOHNSON
551
WWUS54 KSJT 111430
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
930 AM CDT WED MAY 11 2011
TXC151-111441-
/O.CAN.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
FISHER TX-
930 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FISHER COUNTY IS
CANCELLED...
LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1431Z 234DEG 37KT 3242 10020
$$
TXC353-111445-
/O.CON.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
NOLAN TX-
930 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN NOLAN COUNTY...
AT 926 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
SWEETWATER...OR 10 MILES SOUTHEAST OF SWEETWATER...MOVING NORTHEAST
AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN NOLAN COUNTY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 244 AND 253.
LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1431Z 234DEG 37KT 3242 10020
$$
JOHNSON997
WWUS54 KSJT 111438
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 AM CDT WED MAY 11 2011
TXC353-111449-
/O.EXP.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
NOLAN TX-
938 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOLAN COUNTY WILL
EXPIRE AT 945 AM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 244 AND 253.
LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1439Z 234DEG 37KT 3247 10012
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:07 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 11, 6:07 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 607 AM CDT WED MAY 11 2011 .AVIATION... /12Z UPDATE/ A DRYLINE WILL MOVE EAST THROUGH WEST CENTRAL TEXAS THIS MORNING AND INTO EARLY AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THIS AFTERNOON IN THE VICINITY OF THE SOUTHERN TERMINALS...HAVE INCLUDED A PROB30 GROUP AFTER 21Z FOR KJCT AND KBBD. FOR THE REMAINING TERMINALS...EARLIER PASSAGE OF THE DRYLINE WILL LESSEN CHANCES FOR THUNDERSTORMS. SURFACE WINDS WILL VEER TO THE SOUTHWEST WITH THE PASSAGE OF THE DRYLINE WITH ASSOCIATED GUSTS TO 30KTS. WINDS WILL WEAKEN BY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 62 89 56 80 / 20 20 10 10 0 SAN ANGELO 88 62 91 56 86 / 20 10 10 10 0 JUNCTION 88 69 88 60 87 / 30 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN... STERLING. && 99/99/15
Hazardous weather outlook, May 11, 4:35 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE AFTERNOON...MAINLY EAST OF THE DRYLINE EXTENDING FROM FROM THROCKMORTON TO BAIRD TO BRADY TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY EVENING.
In the hours before
Special weather statement, May 11, 7:37 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 737 AM CDT WED MAY 11 2011 TXZ064-111330- STERLING TX- 737 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT FOR STERLING COUNTY... AT 735 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL GLASSCOCK COUNTY...OR ABOUT 9 MILES EAST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
Special weather statement, May 11, 8:51 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 851 AM CDT WED MAY 11 2011 TXZ054-111430- NOLAN TX- 851 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT FOR NOLAN COUNTY... AT 849 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF CHAMPION...OR ABOUT 12 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 900 AM CDT ROSCOE AND WASTELLA BY 905 AM CDT SWEETWATER BY 915 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 39 min |
| May 11, 9:51 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 39 min |
| May 11, 10:16 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 11, 10:52 AM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| May 11, 11:16 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 119 min |
| May 11, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 43 min |
| May 11, 11:37 AM CDT | Areal Flood Advisory | SJT | Concho | 113 min |
| May 11, 12:03 PM CDT | Areal Flood Advisory | SJT | Brown | 117 min |
| May 11, 1:04 PM CDT | Flash Flood Warning | SJT | Brown | 116 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| May 11, 1:31 PM CDT | Areal Flood Advisory | SJT | San Saba | 119 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| May 11, 3:09 PM CDT | Areal Flood Advisory | SJT | Brown | 111 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 53 min |
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| May 11, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.